MAUDE Adverse Event Report: OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DST1387139
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Cardiac Arrest (1762); ST Segment Elevation (2059)
Date of Event 10/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
Patient was presented for treatment of paroxysmal atrial fibrillation with the coolloop cryoablation system (afreeze).Air embolism was observed approximately 1.5 min after removal of the transseptal needle and dilator.According to the physician possible air ingress via the sheath.Patient developed st-segment elevations and went into cardiac arrest.Procedure was terminated immediately, 13 minute reanimation with return of spontaneous circulation.The next day, the patient was transferred to the cardiologic ward.Patient has fully recovered.
 
Event or Problem Description
Additional information was received that the event happened about 2 min after removal of the dilator during preparation of the afreeze coolloop catheter for introduction into the sheath.The coolloop catheter has never been in contact with the sheath.No other catheter product was used at any time before the event happened.It was reported that the sheath was connected to the smartablate system irrigation pump of biosense webster for flushing.For introduction and removal of dilator and transseptal needle the flow rate was increased to the maximum.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1: b4, b5, d10, g4, g7, h2, h3, h6, and h10: the device was used in treatment.According to the event description summary, the valve was letting air in.Upon evaluation at oscor, the hemostasis valve was slightly torn potentially due to the device inserted during procedure.No leakage was observed from the hemostatic valve when the sheath was leak test manually and as per iso standard.As per the reported event, the smartablate system irrigation pump was used and in regards to the introduction/removal of dilator and transseptal needle, the flow rate was increased to the maximum.It is unknown that how much pressure was used during the procedure.The reason to indicate the root cause for air embolism cannot be confirmed.No manufacturing defects were found.Inspection procedures require oscor products to pass all in-process and qa final inspection before shipping to the customer.Per destino steerable guiding sheath in-process and final inspection 18.1 leak test: perform leak test according to procedure.The leak test is performed by manufacturing personnel and is observed by quality assurance personnel.This procedure is performed on 100% of the sheaths.The instructions for use (ifu) in forms the user: the steerable sheath must be thoroughly flushed with either saline or heparinized saline and free of air prior to use to avoid air embolism to the patient.Wet the dilator shaft with sterile saline solution prior to insertion through the hemostatic valve.Note: any device/component inserted through the hemostatic valve of the sheath should be wet and placed through the center of the valve to prevent tearing of the seal and leakage.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO TWIST STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
MDR Report Key9297149
Report Number1035166-2019-00094
Device Sequence Number2131331
Product Code DYB
UDI-Device Identifier00885672005597
UDI-Public00885672005597
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2021
Device Model NumberDST1387139
Device Catalogue NumberDST1387139
Device Lot NumberC8-15072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age52 YR